Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 4, NWS Quad Cities, IA

November 16, 201315 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Nov 16, 2013, 3:43 PM CST for 15 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 3:43 PM CST (21:43 UTC)
In effect from
Nov 17, 2013, 10:00 AM CST
Expired
Nov 17, 2013, 6:00 PM CST
In force
8 hr
Issued by
NWS Quad Cities, IA
All 30 counties

Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 42 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WWUS73 KDVN 162143
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CST SAT NOV 16 2013

...STRONG WINDS ON SUNDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES ON SUNDAY.
THIS SYSTEM WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON
ACROSS THE AREA. THE WINDS WILL THEN DIMINISH BELOW ADVISORY
CRITERIA SUNDAY EVENING.

IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-170545-
/O.NEW.KDVN.WI.Y.0004.131117T1600Z-131118T0000Z/
SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON...
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
343 PM CST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY.

* TIMING...MID SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. LOCALLY
  STRONGER WINDS MAY OCCUR WITH THUNDERSTORMS ESPECIALLY SUNDAY MORNING.

* IMPACTS...BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH
  WINDS ARE SECURED. THE WINDS MAY ALSO ADVERSELY IMPACT HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS SUNDAY.

&&

$$
6 follow-up statements
497 
WWUS73 KDVN 170300
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CST SAT NOV 16 2013

...STRONG WINDS ON SUNDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES ON SUNDAY.
THIS SYSTEM WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH FROM LATE SUNDAY MORNING THROUGH SUNDAY
AFTERNOON ACROSS THE AREA. THE WINDS WILL THEN DIMINISH BELOW
ADVISORY CRITERIA SUNDAY EVENING.

IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-171100-
/O.CON.KDVN.WI.Y.0004.131117T1600Z-131118T0000Z/
SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON...
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
900 PM CST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY...

* TIMING...MID SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. LOCALLY 
  STRONGER WINDS MAY OCCUR WITH THUNDERSTORMS ESPECIALLY SUNDAY 
  MORNING.

* IMPACTS...BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH 
  WINDS ARE SECURED. THE WINDS MAY ALSO ADVERSELY IMPACT HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS SUNDAY.

&&

$$


ERVIN
282 
WWUS73 KDVN 170935
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CST SUN NOV 17 2013

...STRONG WINDS ON SUNDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES ON SUNDAY
MORNING THROUGH THE AFTERNOON. THIS SYSTEM WILL PRODUCE STRONG WEST WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FROM LATE SUNDAY MORNING
THROUGH SUNDAY AFTERNOON ACROSS THE AREA. THE WINDS WILL THEN
DIMINISH BELOW ADVISORY CRITERIA SUNDAY EVENING.

IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-171745-
/O.CON.KDVN.WI.Y.0004.131117T1600Z-131118T0000Z/
SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON...
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
335 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING AND CONTINUE
  INTO EARLY SUNDAY EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...BE CERTAIN TO THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH
  WINDS ARE SECURED. THE WINDS MAY ALSO MAKE DRIVING HAZARDOUS FOR
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS SUNDAY.

&&

$$

COUSINS
182 
WWUS73 KDVN 171650
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 AM CST SUN NOV 17 2013

...STRONG WINDS TODAY...

.A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES THROUGH TONIGHT.
THIS SYSTEM WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH WITH
GUSTS 45 TO 50 MPH THROUGH THIS AFTERNOON. EVEN STRONGER LOCALIZED
GUSTS MAY OCCUR AROUND SHOWERS AND THUNDERSTORMS. THE WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA THIS EVENING.

IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-180000-
/O.CON.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/
SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON...
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1050 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG WINDS WILL OCCUR THROUGH EARLY EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 UP TO 50 MPH.

* IMPACTS...BE CERTAIN TO THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH
  WINDS ARE SECURED. THE WINDS MAY ALSO MAKE DRIVING HAZARDOUS FOR
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS SUNDAY.

&&

$$

12
897 
WWUS73 KDVN 171856
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CST SUN NOV 17 2013

...STRONG WINDS WILL CONTINUE THIS AFTERNOON...

.A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES THROUGH
TONIGHT. THIS SYSTEM WILL PRODUCE STRONG WEST TO NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THROUGH THIS AFTERNOON.
EVEN STRONGER LOCALIZED GUSTS MAY OCCUR AROUND SHOWERS AND
THUNDERSTORMS. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA
THIS EVENING.

IAZ053-054-064>067-076>078-087-088-098-ILZ001-002-007-180000-
/O.EXA.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....GALENA...FREEPORT...
MOUNT CARROLL
1256 PM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...STRONG WINDS WILL OCCUR THROUGH EARLY EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...BE CERTAIN TO THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH
  WINDS ARE SECURED. THE WINDS MAY ALSO MAKE DRIVING HAZARDOUS FOR
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS THIS AFTERNOON.

&&

$$

IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-180000-
/O.CON.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/
SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON...
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1256 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG WINDS WILL OCCUR THROUGH EARLY EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...BE CERTAIN TO THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH
  WINDS ARE SECURED. THE WINDS MAY ALSO MAKE DRIVING HAZARDOUS FOR
  HIGH PROFILE VEHICLES. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS THIS AFTERNOON.

&&

$$

12
816 
WWUS73 KDVN 172114
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 PM CST SUN NOV 17 2013

IAZ053-054-064>068-076>078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-180000-
/O.CON.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-
WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
314 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG WINDS WILL DIMINISH TOWARD SUNSET.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...THESE WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES TRAVELING ON NORTH SOUTH ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS THIS AFTERNOON.

&&

$$
994 
WWUS73 KDVN 180001
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CST SUN NOV 17 2013

...HIGH WINDS HAVE SUBSIDED...

.WINDS WILL REMAIN BREEZY OVERNIGHT...BUT NO FURTHER HIGH WINDS
WINDS ARE EXPECTED TONIGHT. THE WIND ADVISORY HAS EXPIRED.

IAZ053-054-064>068-076>078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-180115-
/O.EXP.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-
WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
601 PM CST SUN NOV 17 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WINDS WILL BE WEST AT 15 TO 20 MPH TONIGHT...BUT NO FURTHER HIGH
WINDS ARE EXPECTED TONIGHT.

$$


ERVIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 12:11 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Nov 16, 12:11 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1211 PM CST SAT NOV 16 2013

.SYNOPSIS...
ISSUED AT 351 AM CST SAT NOV 16 2013

AN ACTIVE WEATHER REGIME IS SETTING UP FOR THE WEEKEND WITH A DEEP
TROUGH OVER THE WESTERN US AND BROAD SOUTHWESTERLY FLOW ALOFT FROM
THE DESERT SOUTHWEST INTO THE GREAT LAKES. WATER VAPOR IMAGERY
DEPICTS A SHORTWAVE ROUNDING THE BASE OF THE TROUGH AND EJECTING
TOWARD THE REGION WHILE A SECOND MORE DYNAMIC SHORTWAVE IS MOVING
INTO THE INTERMOUNTAIN WEST ADDED BY A 170 KNOT JET STREAK AIMED
INTO THE PACIFIC NORTHWEST. THIS SHORTWAVES WILL MOVE THROUGH THE
REGION OVER THE NEXT 48 HOURS BRINGING SEVERAL ROUNDS OF RAIN AND
THUNDERSTORMS TO THE REGION SATURDAY INTO SUNDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CST SAT NOV 16 2013

FORECAST MODELS ARE IN GOOD OVERALL AGREEMENT WITH SOME DIFFERENCES
IN THE MESOSCALE FOR THIS WEEKENDS STORM SYSTEM. THE MAIN FORECAST CONCERN
THIS PERIOD WILL BE THUNDERSTORM POTENTIAL SATURDAY EVENING INTO
SUNDAY MORNING.

THE FIRST OF TWO SHORTWAVES IS EJECTING OUT OF THE DESERT SOUTHWEST
EARLY THIS MORNING TOWARDS EASTERN IOWA...NORTHWEST ILLINOIS...AND
NORTHEAST MISSOURI. LIFT ASSOCIATED WITH THIS WAVE WILL OVERSPREAD
THE REGION THIS MORNING WITH THE BEST UPPER LEVEL SUPPORT ARRIVING
AFTER 15 UTC. ISOLATED SHOWERS WILL DEVELOP BY 12 UTC AS LOW LEVEL
MOISTURE BEGINS TO INCREASE AHEAD OF THE WAVE WITH MORE SCATTERED
SHOWERS DEVELOPING ACROSS THE REGION BY MID MORNING AND RAPIDLY
OVERSPREADING THE REGION BY 18 UTC WITH WIDESPREAD RAIN. AFTER 18 UTC
THE 850 HPA LOW LEVEL JET CONTINUES TO STRENGTHEN WITH MOISTURE AND
WARM AIR SURGING INTO THE REGION. LAPSE RATES BEGIN TO STEEPEN THIS
AFTERNOON WITH INCREASING CAPE ALLOWING FOR AT LEAST THE MENTION OF
ISOLATED THUNDERSTORMS.

THE SECOND MORE DYNAMIC SHORTWAVE ARRIVES AFTER 00 UTC ON SUNDAY
OVERSPREAD THE REGION WITH STRONGER DYNAMICS AND A VERY STRONG LOW
LEVEL JET NEAR 70 KNOTS BY 12 UTC ON SUNDAY MORNING. MID LEVEL LAPSE
RATS STEEPEN OVERNIGHT WITH MOST UNSTABLE CAPE VALUES OF 500 TO 1000
J/KG. BULK SHEAR VECTORS WILL BE NEAR 50 KNOTS SO SUFFICIENT
INGREDIENTS IN PLACE FOR POTENTIAL SEVERE THUNDERSTORMS SATURDAY
NIGHT INTO SUNDAY MORNING. THE STORMS SHOULD BE ELEVATED WITH THE
MAIN THREAT BEING HAIL BUT ALSO THE POTENTIAL EXISTS GIVEN THE
STRONG WINDS FOR STRONGER WINDS TO MIX TO THE SURFACE. HOWEVER A A
AN INVERSION DEVELOPS ACROSS THE REGION AFTER 06 UTC SUNDAY SO THE
STRONG WINDS MAY BE SHORT LIVED. RAINFALL AMOUNTS FOR 12 UTC SATURDAY
THROUGH 12 UTC ON SUNDAY WILL BE BETWEEN 0.50 TO 0.75 INCHES.

THE PREVIOUSLY MENTIONED SURFACE LOW ALONG THE COLORADO/WYOMING
FRONT RANGE WILL LIFT NORTHEASTWARD AND INTO CENTRAL IOWA AFTER 06
UTC ON SUNDAY. RAPID CYCLOGENESIS WILL BEGIN TO OCCUR IN COINCIDENT
WITH ARRIVING STRONGER SHORTWAVE ENERGY. STRONG SOUTHERLY WINDS WILL
CONTINUE THROUGH THE DAY ON SATURDAY AND OVERNIGHT INTO SUNDAY
MORNING WITH A TIGHTENING GRADIENT ACROSS THE REGION AS THE LOW
DEEPENS OVERNIGHT. WINDS OF 15 TO 25 MPH WILL BE COMMON THROUGH THE DAY.
TEMPERATURES ON SATURDAY WILL BE VERY COMFORTABLE WITH HIGHS IN THE
UPPER 50S NORTH OF THE MID 60S SOUTH. GIVEN WIDESPREAD
PRECIPITATION SATURDAY NIGHT INTO SUNDAY MORNING TEMPERATURES WILL
STAY IN THE MID TO UPPER 50S INTO SUNDAY MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 351 AM CST SAT NOV 16 2013

SUNDAY...AS THE AMPLIFIED UPPER TROUGH EJECTS TOWARD THE MID
MISSISSIPPI VALLEY...THE SURFACE LOW IS FORECAST TO RAPIDLY DEEPEN
STARTING OVER CENTRAL IOWA EARLY SUNDAY. AS THE LOW QUICKLY MOVES
NORTHEAST TO SOUTHERN WISCONSIN AND THEN TOWARD THE GREAT
LAKES...IT WILL BRING A COLD FRONT THROUGH THE AREA FROM ABOUT 15Z
TO 18Z SUNDAY. SO SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
EARLY SUNDAY MORNING...WITH CHANCES STARTING TO DIMINISH FROM THE
SOUTHWEST AS A DRY SLOT WORKS INTO THE FORECAST AREA. ANY REMAINING
SEVERE THREAT FROM SATURDAY NIGHT WILL SHIFT EAST SUNDAY MORNING AND
THEN OUT OF THE FORECAST AREA ALONG WITH THE BETTER INSTABILITY WITH
THE EXITING OF THE SURFACE LOW AND ATTENDANT COLD FRONT. SOME
SHOWERS MAY LINGER ACROSS THE NORTH AND NORTHEAST FORECAST
SECTIONS INTO EARLY SUNDAY AFTERNOON BEFORE THE FOCUS OF THE UPPER
SHORTWAVE MOVES OUT.

AHEAD OF THE DEEPENING SURFACE LOW...WINDS WILL BE STRONG AND
GUSTY TO START THE DAY SUNDAY. WINDS WILL SHIFT TO THE
WEST/NORTHWEST BEHIND THE FRONT AND CONTINUE TO STRENGTHEN DURING
THE DAY...WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTING TO
AROUND 40 TO 45 MPH. TEMPERATURES WILL FALL WITH COLD AIR
ADVECTING IN BEHIND THE FRONT SUNDAY AFTERNOON. WINDS WILL
GRADUALLY SUBSIDE SUNDAY NIGHT AND TEMPERATURES WILL SETTLE INTO
THE LOW TO MID 30S FOR LOWS.

MONDAY INTO TUESDAY...HIGH PRESSURE WILL SETTLE IN TO THE REGION FOR
EARLY IN THE WEEK. TEMPERATURES WILL BE COOLER THAN THE START OF
THIS WEEKEND...BUT NOT ESPECIALLY COLD FOR THIS TIME OF YEAR WITH
HIGHS GENERALLY IN THE 40S. LOWS ARE FORECAST TO BOTTOM OUT IN
THE MID 20S MONDAY NIGHT UNDER THE SURFACE RIDGE.

WEDNESDAY THROUGH FRIDAY...ZONAL FLOW SETS UP FOR MID TO LATE WEEK.
THE FORECAST MODELS BEGIN TO DIVERGE IN THEIR SOLUTIONS BY LATER IN
THE WEEK...AND BRING UNCERTAINTY AS TO PRECIPITATION CHANCES AND
HOW MUCH COLD AIR CAN WORK ITS WAY SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1154 AM CST SAT NOV 16 2013

WARM FRONT WITH IFR TO LIFR CONDITONS PUSHING NORTH OF I-80 ATTM AND
CONTINUE LIFTING NORTH THIS AFTN. IN ITS WAKE...WILL SEE CIGS
IMPROVE TO MVFR TO VFR WITH STRONG AND GUSTY SOUTHERLY WINDS 15-30
KTS. WILL ALSO SEE SHOWERS INCREASE IN COVERAGE THIS AFTN WITH
ALSO FEW STORMS POSSIBLE AS AN UPPER LEVEL DISTURBANCE PASSES WITH
MVFR CONDITIONS AT TIMES. MAY SEE A LULL OR DECREASE IN PCPN FOR
A LITTLE WHILE THIS EVE BEFORE ADDITIONAL SHOWERS AND STORMS
DEVELOP AND INCREASE IN COVERAGE THROUGH THE OVERNIGHT WITH NOCTURNAL
LOW LEVEL JET. CONDITIONS LIKELY TO VARY FROM VFR AT TIMES TO
MVFR AND IFR. GAVE BEST SHOT ON TIMING OF PCPN AND CIGS IN RATHER
COMPLEX FCST... BUT WILL NEED FURTHER REFINEMENT IN SUBSEQUENT TAF
UPDATES/ISSUANCES. DESPITE GUSTY SOUTHERLY SURFACE WINDS TONIGHT I
HAVE ADDED MENTION OF LLWS TO TERMINALS WITH BUFR SOUNDINGS
SHOWING AROUND 50-55 KTS OF WIND NEAR 1500 FT AGL FROM THE SSW.
PCPN SHOULD TAPER OFF BY MID AM THROUGH MIDDAY SUNDAY WITH VEERING
WINDS AHEAD OF STRONG COLD FRONTAL PASSAGE. ANY STORMS WILL HAVE
TONIGHT INTO SUNDAY MORNING WILL HAVE POTENTIAL TO MIX DOWN STRONGER
WINDS OF NEAR SEVERE TO SEVERE MAGNITUDE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...COUSINS
SHORT TERM...COUSINS
LONG TERM...STOFLET
AVIATION...05
Hazardous weather outlook, Nov 16, 11:11 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1111 AM CST SAT NOV 16 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1111 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO EARLY EVENING.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER TONIGHT.
A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS.

IN ADDITION TO THE THUNDERSTORMS...SOUTHERLY WINDS WILL GUST AS HIGH
AS 30 TO 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING AHEAD OF A DEEPENING
LOW PRESSURE SYSTEM AND STRONG COLD FRONT. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE.
THE SEVERE THREAT SHOULD DIMINISH FROM WEST TO EAST LATE SUNDAY MORNING
THROUGH MIDDAY WITH THE PASSAGE OF THE COLD FRONT. VERY GUSTY SOUTH
WINDS CAN BE EXPECTED TO START THE DAY SUNDAY. WINDS WILL THEN SHIFT
TO THE WEST AND NORTHWEST BEHIND THE FRONT. BY SUNDAY AFTERNOON
WINDS ARE EXPECTED TO REACH 20 TO 30 MPH WITH GUSTS TO AROUND 40 TO
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON...BUT MAY BE
NEEDED LATER TONIGHT AND SUNDAY MORNING.

05/COUSINS/STOFLET

In the hours before

Special weather statement, Nov 16, 1:14 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CST SAT NOV 16 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-162300-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
114 PM CST SAT NOV 16 2013

...STRONG SOUTHERLY WINDS THIS AFTERNOON...

STRONG SOUTHERLY WINDS WILL BE FOUND THIS AFTERNOON AHEAD OF A
DEEPENING LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS. THE
SOUTHERLY WINDS WILL BE SUSTAINED AT 20 TO 30 MPH AND GUST TO
NEAR 40 MPH AT TIMES THIS AFTERNOON. IF TRAVELING BE PREPARED
FOR THE STRONG...GUSTY SOUTH WINDS. DRIVERS OF VANS...CAMPERS...
TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE EXTRA CAUTIOUS...
ESPECIALLY ON EAST-WEST ROADWAYS.

Nearby

Wind Advisories in Iowa, 2013Wind Advisories in Illinois, 2013Wind Advisories in Missouri, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.